World Health Organization (WHO) warns of contaminated batch of syrup “cold” (acetaminophen and chlorpheniramine maleate) was identified in the Republic of Iraq, although it may have marketing authorization and may have been distributed in other countries, through the informal marketto other countries.
Combination of paracetamol and chlorpheniramine syrup for the treatment and relief of symptoms Common cold and allergies.
A sample of “Cold Out” syrup was obtained from somewhere in the aforementioned country and submitted for laboratory analysis.The samples were found to contain Unacceptable levels of diethylene glycol (0.25%) and ethylene glycol (2.1%) as pollutants. Diethylene glycol and ethylene glycol are toxic to humans and potentially fatal when ingested, and the acceptable safe limit for these two ingredients is no more than 0.10%.
This contaminated product is not safe to use, especially by children, Serious injury or death may result. Toxic effects may include abdominal pain, vomiting, diarrhea, inability to urinate, headache, altered mental status, and acute kidney injury that may lead to death.
The declared manufacturer of the affected batches is Foltz (India) Laboratory PVT. LTD, the product claims to be manufactured by Dabilife Pharma PVT. Ltd. – India. To date, the declared manufacturers and marketers have not provided assurances to WHO regarding the safety and quality of the products.
Advice to regulators and the public
If you have an affected product, The World Health Organization advises against its use. The World Health Organization insists: “If you or someone you know has used or may use the affected product, or if you experience adverse or unexpected side effects after use, you are advised to see a health professional immediately.”
Although this medical product alert concerns only one batch of product, as a precaution, WHO recommends enhanced surveillance and testing About the general condition of the product.
Therefore, the UN health agency is asking supply chains in countries and territories that may be affected by these products to be more vigilant and diligent.
Enhanced regulation of informal/unregulated markets is also recommended.Advice to national regulators and health authorities Immediately notify the World Health Organization if these substandard products are found in their respective countries.
Manufacturers of syrups are urged, especially those containing excipients such asor Propylene Glycol, Polyethylene Glycol, Sorbitol and/or Glycerin/Glycerincheck ethylene glycol and diethylene glycol for contaminants before using them in pharmaceuticals.
Healthcare professionals should report any suspected cases of adverse reactions related to the use of contaminated medicines to the national regulatory agency/national pharmacovigilance centre.